Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online
Ask a Dentist   »  

Can clarithromycin cause hiccups? Prescribed by dentist as preparation for implant.

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
clarithromycin 500mg can this cause hiccups.
I went to the dentist yesterday to have a chirurgical work. Pr├ęparation for implant but before he had to up the sinus who was too low and there was not enougth bound..
He gave me some m├ędications:
23 ran-clarithromycin 500mg for ten days
4 pms-dexamethasone for 3 days and
24 apo-ibuprofen
I slep very bad during the night. After supper yesterday I began to have hiccups that last 15 minutes and rebegand after 10 minutes. To day it is still the same thing. What can I do.
Posted Wed, 11 Apr 2012 in Dental Health
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.

Hiccups induced by claritromycin is a rare adverse reaction but has been reported in the literature. To stop these hiccups, the first treatment is that you need to replace the antibiotic clarithromycin with some other suitable antibiotic after consulting your dentist.

Your dentist can choose the drug best for you if the symptoms are persistent after stopping the drug.

For short term relief, you can suck on a lemon, have short frequent meals, hold your breath for a few seconds whenever hiccups start.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor